MAUDE Adverse Event Report: AESCULAP AG KERRISON 15MM NOIR 130DEG UP 200MM 3MM; BONE PUNCHES, RONGEURS

AESCULAP AG KERRISON 15MM NOIR 130DEG UP 200MM 3MM; BONE PUNCHES, RONGEURS
Model Number FK982B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a kerrison 15mm noir 130deg up 200mm 3mm (material # fk982b) was used during a procedure performed on (b)(6) 2023.According to the complainant, the device became stuck after taking a bone bite.Reportedly, the physician encountered physical resistance while attempting to actuate the handle, which required him to use two (2) hands to forcibly release and retrieve the bone specimen.Prior to taking the bite, the handle functioned properly with smooth actuation noted.However, after taking the bone bite, the device jammed.Additional medical intervention was necessary to retrieve the dislodged bone fragment.The complaint device has been returned to the manufacturer for evaluation.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
Investigation complete.

Brand Name
KERRISON 15MM NOIR 130DEG UP 200MM 3MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17120064
Report Number2916714-2023-00079
Device Sequence Number12410512
Product Code LRY
UDI-Device Identifier04038653476213
UDI-Public4038653476213
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
Report Date (Section F) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK982B
Device Catalogue NumberFK982B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/24/2023
Event Location Hospital
Date Report to Manufacturer05/24/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/13/2023